Alert archive / Kansas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 43, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Apr 24, 2007, 5:48 PM MDT for Hamilton County, Kansas. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 24, 2007, 5:48 PM MDT (23:48 UTC)
- Expired
- Apr 24, 2007, 6:45 PM MDT
- In force
- 57 min
- Issued by
- NWS Dodge City, KS
- Area
- Counties, with a storm outline in the text
County Hamilton County, KS
The radar
The Goodland radar (KGLD), 136 km from the middle of the area, began a volume at 23:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 11.8 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1339 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 650 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 203 m²/s²
- 0-3 km storm-relative helicity
- 182 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 7.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDDC 242347 SVRDDC KSC075-250045- /O.NEW.KDDC.SV.W.0043.070424T2348Z-070425T0045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 548 PM MDT TUE APR 24 2007 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN HAMILTON COUNTY IN SOUTHWEST KANSAS. * UNTIL 645 PM MDT * AT 546 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 12 MILES NORTH OF COOLIDGE...AND MOVING SOUTH AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... COOLIDGE... RURAL RESIDENCES OF NORTHWESTERN HAMILTON COUNTY. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3825 10186 3825 10204 3802 10204 3802 10185 $$ KRUSE
2 follow-up statements
000 WWUS53 KDDC 250020 SVSDDC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 719 PM CDT TUE APR 24 2007 KSC075-250045- /O.CON.KDDC.SV.W.0043.000000T0000Z-070425T0045Z/ HAMILTON KS- 619 PM MDT TUE APR 24 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM MDT FOR NORTHWESTERN HAMILTON COUNTY... AT 610 PM MDT...A STORM SPOTTER REPORTED QUARTER SIZE HAIL. THIS STORM WAS LOCATED 7 MILES NORTH OF COOLIDGE...MOVING SOUTH AT 10 MPH. LAT...LON 3825 10186 3825 10204 3802 10204 3802 10185 $$ KRUSE
000 WWUS53 KDDC 250042 SVSDDC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 742 PM CDT TUE APR 24 2007 KSC075-250052- /O.EXP.KDDC.SV.W.0043.000000T0000Z-070425T0045Z/ HAMILTON KS- 642 PM MDT TUE APR 24 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN HAMILTON COUNTY EXPIRES AT 645 PM MDT... THE SEVERE THUNDERSTORM HAS WEAKENED AND NO LONGER POSES A THREAT TO LIFE OR PROPERTY...HOWEVER GUSTY WINDS...HEAVY RAIN...AND SMALL HAIL WILL STILL BE POSSIBLE OVER NORTHWESTERN HAMILTON COUNTY. LAT...LON 3825 10186 3825 10204 3802 10204 3802 10185 $$ KRUSE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 1:02 PM MDT, 4 hours 46 minutes earlier.
Area forecast discussion, Apr 24, 1:02 PM MDT, 4 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 202 PM CDT TUE APR 24 2007 .DISCUSSION... DAYS 1-2... COOLER TEMPERATURES WILL RETURN AFTER A COUPLE OF DAYS OF ACTIVE SPRING LIKE WEATHER. TODAY ALL MODELS ARE IN GOOD AGREEMENT WITH THE UPPER LOW WHICH AT 12Z WAS LOCATED OVER NC NM/SC CO. AS THIS SYSTEM SLOWLY MOVES EAST OVER THE NEXT 24 HOURS COLDER AIR LOCATED OVER NE CO AND SW NEBRASKA WILL RETURN TO WESTERN KANSAS. 12Z ANALYSIS WAS SHOWING 85H TEMPS AROUND 5C ACROSS NEBRASKA WITH SFC TEMPS AT 17Z MAINLY IN THE 40S. THIS IS THE AIR MASS WHICH BE MOVING INTO WESTERN KS WEDNESDAY AS THE UPPER LOW SLOWLY MOVES EAST ACROSS KS. MOISTURE WRAPPING AROUND A LOW PRESSURE SYSTEM MOVING EAST ALONG THE KS/OK BORDER ALONG WITH SOME MID LVL FGEN WEDNESDAY WILL NOT ONLY KEEP SKIES CLOUDY BUT SOME -RW WILL ALSO BE LIKELY THROUGH THE DAY. GIVEN THIS AND GOOD CAA WILL LOWER HIGHS INTO THE UPPER 40S TO LOWER 50S. A TIGHT GRADIENT BETWEEN THE SFC LOW PROGGED IN NC OK AND HIGH PRESSURE OVER NEBRASKA AND NE COLORADO WILL PRODUCE SOME WINDY CONDITIONS AS WELL. WINDS WILL APPROACH ADVISORY CRITERIA DURING THE DAY BUT AT THIS TIME IT LOOKS MARGINAL AND WILL LET NEXT SHIFT REEVALUATE THIS. SEE LITTLE REASON TO DEVIATE FROM CURRENT TREND OF ENDING PCPN WEDNESDAY NIGHT WITH SKIES GRADUALLY CLEARING FROM THE WEST AFTER MIDNIGHT. BASED ON CLEARING SKIES AND PROGGED DWPTS IT COULD BE A CHILLY NIGHT. AT THIS TIME HOWEVER APPEARS WINDS MAY STAY SOME SO DECIDED NOT TO STRAY FAR FROM CURRENT FORECAST. THE EXCEPTION WILL BE IN OUR SW WHERE A FEW MODELS SUGGEST THE CENTER OF THE HIGH WILL BE LOCATED. DAYS 3-7... NOT MANY CHANGES PLANNED IN THE EXTENDED. MODELS CONTINUING TREND OF SWING ANOTHER SYSTEM ACROSS SOUTHWEST KANSAS BY FRIDAY. WILL CONTINUE WITH A SLIGHT CHANCE FOR SHOWERS WITH PASSING SYSTEM. SOUTHWEST KANSAS SHOULD BE ON NORTH SIDE OF SURFACE LOW. ISENTROPIC LIFT IS MINIMAL DURING THIS TIME BUT ENOUGH TO WARRANT A MENTION OF SHOWERS. WILL SEE PATTERN SHIFT TO MORE RIDGING ACROSS THE PLAINS BY THE WEEKEND. FRIDAY INTO SATURDAY, COOLER TEMPERATURES ARE EXPECTED AS NEXT UPPER SYSTEM MOVES SOUTHEAST ACROSS CWA. COOLER NORTHERLY WINDS WILL BE PULLED INTO SOUTHWEST KANSAS KEEPING OVERALL TEMPERATURES ON THE COOLER SIDE. STARTING SUNDAY, TEMPERATURES WILL BEGIN TO CLIMB INTO THE 70S AND 80S ACROSS THE AREA UNDER THE RIDGE. H85 TEMPERATURES WARM INTO MID TO UPPER TEENS ON SUNDAY AND TO +20C BY MONDAY. COULD EVEN SEE MID TO UPPER 80S BY MID WEEK NEXT WEEK. && .AVIATION... DISCUSSION FOR 18Z TAFS. DRY SLOT HAS WORKED INTO GCK WITH DRYLINE NOW EAST OF DDC. SKIES HAVE CLEARED IN GCK AND WILL CLEAR SHORTLY IN DDC. FURTHER NORTH IN HYS, CONTINUE TO SEE CLOUDS AS DRYLINE IS STILL WEST. DID ADD MENTION OF VCTS ACROSS THIS LOCATION CONSIDERING CONVECTION COULD DEVELOP IN VICINITY OF TAF SITE AT ANYTIME. AS POWERFUL SYSTEM GAINS STRENGTH AND MOVES EAST OF THE ROCKIES, LOW CLOUDS AND RAIN SHOWERS WILL WRAP AROUND THE BACKSIDE. CONDITIONS WILL RAPIDLY DETERIORATE FROM IN GCK BY 05Z WED. SHOWERS AND MVFR CEILINGS ARE LIKELY BY THIS TIME. IFR CONDITIONS WILL BE LIKELY OVERNIGHT TONIGHT ACROSS ALL SITES. DDC WILL START SEEING SHOWERS BY 07Z WED AS CLOUD DECKS LOWER. AT HYS, DECKS WILL LOWER TO AROUND 1500 FT AGL BY 03Z WED. SHOWERS WILL REMAIN THROUGH TAF PERIOD IN DDC/HYS. MORE INTERMITTENT SHOWERS WILL BE LIKELY IN GCK THROUGH PERIOD. && .PRELIMINARY POINT TEMPS/POPS... DDC 46 50 39 62 / 80 80 30 10 GCK 44 48 39 63 / 60 40 20 10 EHA 43 52 41 68 / 60 40 10 0 LBL 43 51 40 67 / 60 40 20 0 HYS 46 49 41 60 / 90 40 30 10 P28 52 56 43 64 / 80 80 30 10 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && FN18/30/30
Hazardous weather outlook, Apr 24, 9:35 AM MDT, 8 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 1035 AM CDT TUE APR 24 2007 KSZ030-031-043>046-064-065-251000- ELLIS-HODGEMAN-LANE-NESS-PAWNEE-RUSH-SCOTT-TREGO- 1035 AM CDT TUE APR 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT A DRYLINE WILL MOVE EAST AND BE LOCATED ALONG A LINE FROM JETMORE TO SCOTT CITY AROUND NOON. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE DRYLINE AS IT CONTINUES TO MOVE NORTH AND EAST. THUNDERSTORMS THAT DEVELOP WILL BECOME SEVERE WITH LARGE HAIL, DAMAGING WINDS AND POSSIBLE TORNADOES. THE THREAT FOR SEVERE WEATHER WILL BE DIMINISHING AFTER 3 PM .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY OF HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED THIS AFTERNOON FOR SEVERE WEATHER SPOTTING AND REPORTS. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC KSZ061>063-077-078-088-251000- CLARK-FINNEY-FORD-GRAY-HAMILTON-KEARNY- 1035 AM CDT (935 AM MDT) TUE APR 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT A DRYLINE WILL MOVE ACROSS THE AREA AND SHIFT NORTH AND EAST OF THE BY THE EARLY AFTERNOON. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE DRYLINE AROUND NOON BUT MOVE QUICKLY OUT OF THE AREA THROUGH 2 PM. THUNDERSTORMS THAT DEVELOP MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS AS THE MAIN HAZARD. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY OF HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED THIS AFTERNOON FOR SEVERE WEATHER SPOTTING AND REPORTS. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC KSZ074>076-084>087-251000- GRANT-HASKELL-MEADE-MORTON-SEWARD-STANTON-STEVENS- 1035 AM CDT TUE APR 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY OF HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY OF HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED THIS AFTERNOON FOR SEVERE WEATHER SPOTTING AND REPORTS. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC KSZ066-079>081-089-090-251000- BARBER-COMANCHE-EDWARDS-KIOWA-PRATT-STAFFORD- 1035 AM CDT TUE APR 24 2007 SURFACE LOW PRESSURE LOCATED OVER SOUTHEAST COLORADO THIS MORNING WILL MOVE INTO SOUTHWEST KANSAS THIS AFTERNOON. A DRYLINE EXTENDING SOUTH FROM THE LOW WILL MOVE OUT ACROSS SOUTHWEST KANSAS TODAY AND SHOULD BE LOCATED ALONG A LINE FROM COLDWATER THROUGH DODGE CITY AROUND NOON AND THEN MOVE QUICKLY EAST. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE DRYLINE AS THE AFTERNOON PROGRESSES. THUNDERSTORMS THAT DEVELOP WILL BECOME SEVERE WITH LARGE HAIL, DAMAGING WINDS AND POSSIBLE TORNADOES. THE THREAT FOR SEVERE WEATHER WILL BE DIMINISHING AFTER 3 PM. 18
In the hours before
Local storm report, Apr 24, 1:48 PM MDT, 4 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
248 PM CDT TUE APR 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0734 PM HAIL 8 SSE OFFERLE 37.78N 99.50W
04/23/2007 E0.75 INCH EDWARDS KS PUBLIC
0743 PM HAIL 1 E OFFERLE 37.89N 99.54W
04/23/2007 E1.50 INCH EDWARDS KS PUBLIC
ALSO REPORTED HAIL DAMAGE IN THE TOWN OF OFFERLE.
&&
26Local storm report, Apr 24, 3:17 PM MDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
417 PM CDT TUE APR 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL 14 SE KINSLEY 37.78N 99.23W
04/23/2007 E1.00 INCH EDWARDS KS TRAINED SPOTTER
&&
26The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 6:31 PM MDT | Severe Thunderstorm Warning | DDC | Clark, Comanche | 44 min |
| Apr 23, 6:32 PM MDT | Severe Thunderstorm Warning | DDC | Edwards, Ford | 21 min |
| Apr 23, 6:36 PM MDT | Severe Thunderstorm Warning | DDC | Ford | 12 min |
| Apr 23, 6:38 PM MDT | Tornado Warning | DDC | Clark, Comanche | 37 min |
| Apr 23, 6:51 PM MDT | Severe Thunderstorm Warning | DDC | Edwards, Pawnee | 39 min |
| Apr 23, 7:12 PM MDT | Tornado Warning | DDC | Clark, Comanche | 33 min |
| Apr 23, 7:39 PM MDT | Tornado Warning | DDC | Comanche | 36 min |
| Apr 23, 8:09 PM MDT | Tornado Warning | DDC | Kiowa | 36 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.